Advertisement

On the Existence of Positive Solutions of Semilinear Elliptic Inequalities on Riemannian Manifolds

  • Alexander Grigor’yan
  • Vladimir A. Kondratiev
Chapter
Part of the International Mathematical Series book series (IMAT, volume 12)

Abstract

We consider elliptic inequalities of type ∆u + u σ on geodesically complete Riemannian manifolds and prove sharp suficient conditions in terms of capacities and volumes for the nonexistence of positive solutions.

Keywords

Riemannian Manifold Sobolev Space Erential Equation Harnack Inequality Complete Riemannian Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adams, R.A.: Sobolev spaces. Academic Press, New York etc. (1975)MATHGoogle Scholar
  2. 2.
    Atkinson, F.V.: On second order nonlinear oscillations. Pacif. J. Math. 5, no. 1, 643–647 (1955)MATHCrossRefGoogle Scholar
  3. 3.
    Gidas, B., Spruck, J.: Global and local behavior of positive solutions of nonlinear elliptic equations. Commun. Pure Appl. Math. 34, 525–598 (1981)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Grigor'yan, A.: On the existence of positive fundamental solution of the Laplace equation on Riemannian manifolds (Russian). Mat. Sb. 128, no. 3, 354–363 (1985); English transl.: Math. USSR Sb. 56, 349–358 (1987)MATHGoogle Scholar
  5. 5.
    Grigor'yan, A.: Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds. Bull. Am. Math. Soc. 36, 135–249 (1999)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Grigor'yan, A., Netrusov, Yu., Yau, S.-T.: Eigenvalues of elliptic operators and geometric applications. In: Eigenvalues of Laplacians and Other Geometric Operators. Surveys in Differential Geometry. IX, pp. 147–218 (2004)Google Scholar
  7. 7.
    Holopainen, I.: Volume growth, Green's functions and parabolicity of ends. Duke Math. J. 97, no. 2, 319–346 (1999)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Kurta, V.V.: On the absence of positive solutions to semilinear elliptic equations (Russian). Tr. Mat. Inst. Steklova 227, 162–169 (1999); English transl.: Proc. Steklov Inst. Math. 227, no. 4, 155–162 (1999)MathSciNetGoogle Scholar
  9. 9.
    Maz'ya, V.G.: Sobolev Spaces. Springer, Berlin etc. (1985)Google Scholar
  10. 10.
    Mitidieri, E., Pokhozhaev, S.I.: Apriori estimates and the absence of solutions of nonlinear partial differential equations and inequalities (Russian). Tr. Mat. Inst. Steklova 234, 1–384 (2001); English transl.: Proc. Steklov Inst. Math. 234, no. 3, 1–362 (2001)MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  • Alexander Grigor’yan
    • 1
  • Vladimir A. Kondratiev
    • 2
  1. 1.Department of MathematicsUniversity of BielefeldBielefeldGermany
  2. 2.Department of MathematicsMoscow State UniversityMoscowRussia

Personalised recommendations